MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALLIC, EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALLIC, EXPANDABLE, DUODENAL
Model Number G48026
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1, f5 - phone number: (b)(6).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent didnot come out of the catheter, as the trigger mechanism was not moving / working, it got jammed.So it was reomoved and the case was completed with another of eco-d stent.Query reply_12dec2025 was the product inspected for damage before use? (kinks etc), nothing was noted visibly.Details of the wire guide used (diameter, type, make)? 0.035 guide wire of competitor make, what endoscope type and channel size was used? olympus.Did the patient exhibit difficult anatomy ? n/a.If altered please indicate the procedure type n/a.Was the stricture dilated before stent placement? yes.Was the zip port facing upwards and slightly curved when backloading the wire guide? n/a, yes, no, this question is irrelevant.Was resistance encountered when advancing the wire guide to the target location? duodenum.Was resistance encountered when advancing the delivery system to the target location? nothing much experienced.Was the directional button pressed during use? all sop¿s were followed as per directions of use.Was the yellow marker kept in view during attempted deployment? yes.Did any part of the stent contact the patient's anatomy when the complaint occurred? yes.Were any other defects (other than the complaint issue) observed on the device? nothing was noted visibly.
 
Additional Manufacturer Narrative
Supplemental report is being submitted due to the completion of the investigation on 11-feb-2026.Device evaluation: the evo-22-27-9-d device of lot number c2285171 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Two photographs were submitted with the complaint reported.These photographs showed the outer packaging box of the device with the device label information.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0053) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use.Clinical image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for this complaint could not be determined.A possible root cause could be attributed to patient anatomy or damage/difficulty during advancement of the device.It is possible that compression from the patients anatomy and attempts to deploy may have resulted in a build up of pressure, subsequently leading to the trigger getting jammed, and as a result the stent could not be deployed.While the patients anatomy was not difficult and as per the user ¿ not much resistance was experienced, if it was in some way unfavorable or exerted stress on the device during deployment, it could have contributed to the build up of pressure leading to the complaint issue.Another possible root cause could be that the introducer of the device possibly kinked during advancement.The pressure build-up of attempting to deploy with a possible kinked introducer, would have been felt through trigger resistance described by the customer and the stent would not be deployed.However, as the device was not returned for evaluation, the cause of this complaint could not be conclusively determined.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial complaint reported, the evo-22-27-9-d device of lot number c2285171 did not come out of the catheter as the trigger mechanism was not moving/working, it got jammed.Confirmed quantity of 01 x used device.No adverse effects to the patient were reported.They were able to remove the complaint device and insert another evolution device.Investigation findings conclude that a possible root cause could be attributed to the patients anatomy and/or advancement of the device.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 11-feb-2026.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALLIC, EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23885797
Report Number3001845648-2025-00647
Device Sequence Number9651037
Product Code MUM
UDI-Device Identifier10827002480268
UDI-Public(01)10827002480268(17)270407(10)C2285171
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48026
Device Catalogue NumberEVO-22-27-9-D
Device Lot NumberC2285171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/02/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale